Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Buffalo, NY

June 22, 20114 counties in New York

NWS Buffalo, NY issued this special weather statement at Jun 22, 2011, 2:14 AM EDT for 4 counties in New York. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2011, 2:14 AM EDT (06:14 UTC)
Expired
Jun 22, 2011, 3:45 AM EDT
In force
91 min
Issued by
NWS Buffalo, NY

Counties Genesee County, NY, Niagara County, NY, Orleans County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 10 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 6.2 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1593 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WWUS81 KBUF 220614
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
214 AM EDT WED JUN 22 2011

NYZ001-002-010>012-220745-
ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-WYOMING NY-
214 AM EDT WED JUN 22 2011

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 12 MILES WEST OF NIAGARA FALLS TO BUFFALO TO 11 MILES 
  SOUTHWEST OF JAVA CENTER...AND MOVING NORTHEAST AT 40 MPH.

THIS ACTIVITY...ALONG A WARM FRONT...WILL CONTINUE TO MOVE NORTHEAST 
AND CROSS THE REGION THROUGH 4 AM. MOST AREAS WILL RECEIVE 
ANOTHER HALF INCH OR SO OF RAIN...BUT LOCALLY UP TO AN INCH IS 
POSSIBLE IN HEAVIER STORMS. THIS WILL COME IN ADDITION TO THE 
LOCALLY HEAVY THUNDERSTORMS WHICH CROSSED THE BUFFALO METRO AREA 
BETWEEN MIDNIGHT AND 1 AM AND DROPPED OVER AN INCH AT THE AIRPORT. 
MOTORISTS SHOULD BE ALERT TO PONDING ON AREA ROADWAYS.

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE 
HAIL AND/OR DAMAGING WINDS. 

LAT...LON 4327 7907 4334 7875 4339 7814 4337 7802
      4272 7799 4254 7810 4254 7843 4290 7843
      4288 7890 4294 7892 4295 7897 4299 7903
      4306 7901 4307 7907

$$
RSH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 22, 2:10 AM EDT, 4 minutes earlier.

Area forecast discussion, Jun 22, 2:10 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
210 AM EDT WED JUN 22 2011

.SYNOPSIS...
A WARM FRONT WILL LIFT SLOWLY NORTHEAST ACROSS THE REGION LATE
TONIGHT AND WEDNESDAY AND BRING WITH IT OCCASIONAL SHOWERS AND
THUNDERSTORMS. THE RAIN WILL TEMPORARILY TAPER OFF WEDNESDAY NIGHT
BEFORE ANOTHER ROUND OF SHOWERS AND STORMS ARRIVES THURSDAY AND
THURSDAY NIGHT WITH A SLOW MOVING COLD FRONT. A FEW SHOWERS WILL
LINGER FRIDAY INTO SATURDAY AS AN UPPER LEVEL DISTURBANCE SLOWLY
CROSSES THE REGION WITH DRY WEATHER RETURNING BY SUNDAY.

&&

.NEAR TERM /THROUGH TODAY/...
AT 06Z SHOWERS AND THUNDERSTORMS CONTINUE THIS EARLY MORNING ACROSS
THE CWA. TWO MAIN BANDS...THE FIRST ACROSS THE NIAGARA PENINSULA AND
NIAGARA FRONTIER WHERE STRONG CONVERGENCE FORCED A NARROW BAND OF 1
TO 1.5 INCHES OF RAIN LATE EVENING AND EARLY MORNING. A SECOND
BAND...WITH COOLER CLOUD TOPS IS ACROSS THE SOUTHERN TIER AND
ADVANCING ACROSS THE NIAGARA FRONTIER AND IS CLOSER TO THE WARM
FRONT. THIS ACTIVITY WILL CONTINUE TO SLOWLY PUSH NORTH AND
NORTHEASTWARD ACROSS THE CWA THIS MORNING...INTENSIFYING LATER IN
THE MORNING.

WEDNESDAY OUR FOCUS SHIFTS TO THE WARM FRONT ITSELF. A MID/UPPER
LEVEL LOW OVER THE PLAINS WILL BEGIN TO MAKE PROGRESS EAST TOWARDS
WISCONSIN BY LATE WEDNESDAY. THE DOWNSTREAM FLOW RESPONSE WILL FORCE
A WARM FRONT TO SHIFT NORTHEAST ACROSS THE LOWER LAKES LATE TONIGHT
THROUGH WEDNESDAY. A DIFFLUENT MID/UPPER LEVEL HEIGHT PATTERN WILL
SUPPORT INCREASING LARGE SCALE FORCING FOR ASCENT...AND LOW LEVEL
CONVERGENCE WILL INCREASE ALONG THE WARM FRONT. ALL OF THIS WILL
COMBINE TO PRODUCE A HIGH LIKELIHOOD OF SHOWERS AND EMBEDDED STORMS.

OVERALL RAINFALL AMOUNTS ON WEDNESDAY SHOULD AVERAGE A QUARTER TO
HALF INCH... BUT ANY CONVECTION WILL PRODUCE LOCALLY HIGHER AMOUNTS.
SEVERE WEATHER POTENTIAL LOOKS RATHER LIMITED...OWING TO LIMITED
DESTABILIZATION WITH EXTENSIVE CLOUD COVER AND VERY MARGINAL SHEAR
VALUES.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
THIS OVERALL LARGE SCALE WEATHER PATTERN FOR THIS TIME FRAME IS
GOING TO BE UNSETTLED WITH GENERAL TROFFINESS THROUGHOUT THE
NORTHEAST.  WE WILL BEGIN THE PERIOD WITH A WELL STACKED SURFACE LOW
OVER THE UPPER GREAT LAKES WITH AN ASSOCIATED FRONTAL BOUNDARY
EXTENDING OUT AHEAD OF THIS SYSTEM.  WNY WILL LIKELY BE IN THE
WARM/DRY SECTOR BETWEEN THE WARM FRONT AND COLD FRONT OVERNIGHT.
MODEL SOLUTIONS HAVE SOME CONSENSUS ON THESE FEATURES WHICH WOULD
SUGGEST THAT RAINFALL WILL BE LIMITED OVERNIGHT FOR MOST OF THE
REGION WITH THE EXCEPTION OF EASTER LAKE ONTARIO COUNTIES WHICH MAY
STILL BE UNDER THE INFLUENCE OF THE WARM FRONTAL BOUNDARY FOR PART
OF THE NIGHT.  I HAVE ADJUSTED THE POPS FOR WEDNESDAY NIGHT DOWNWARD
FOR THE ABOVE REASONS ACROSS THE REGION.

TEMPERATURES WEDNESDAY NIGHT WONT DROP MUCH IN THE WARM SECTOR AND
IF ANYTHING...CONDITIONS WILL GET MUGGIER WITH DEWPOINTS IN THE MID
60S.

ON THURSDAY THE TIMING OF THE PASSAGE OF THE COLD FRONT WILL BE VERY
IMPORTANT IN SETTING THE TABLE FOR SEVERE WEATHER ACROSS THE REGION.
BASED ON L.I. PROGS, I DONT SEE THE TRUE COLD FRONT PASSING TO OUR
EAST UNTIL AT LEAST LATE IN THE DAY.  WE ARE LOOKING AT RESPECTABLE
0-6KM SHEARS OF 40-50KTS AND CAPES EXCEEDING 2000 J/KG, SO IT IS NO
SURPRISE WE ARE OUTLOOKED IN A SLIGHT CHC FOR SVR DRG THE DAY.

THURSDAY NIGHT...AFTER CFP RAINFALL WILL EVENTUALLY END AND WE
SHOULD STAY SOMEWHAT RAIN FREE THROUGH FRIDAY MORNING.  HOWEVER, WE
WILL BE UNDER THE UPPER LOW DURING THE DAY FRIDAY AND I EXPECT TO
SEE ANOTHER ROUND OF SHOWERS/SCT LOW TOPPED THUNDERSTORMS AS DIURNAL
HEATING DESTABILIZES THE LOWER ATMOSPHERE AND PROMOTES LATE AFTERNOON
CONVECTION. TEMPERATURES IN THE WAKE OF THE COLD FRONT WILL BE
SEVERAL DEGREES COOLER WITH DAYTIME HIGHS LIKELY IN THE LOW 70S.

FRIDAY NIGHT SHOWERS WILL ONCE AGAIN WIND DOWN IN CONCERT WITH A
LOSS OF THE DAYTIME HEATING. UNFORTUNATELY, WE COULD SEE THE CYCLE
REPEAT SATURDAY ALBEIT SOMEWHAT WEAKER THAN FRIDAY. IT WILL NOT BE A
RAINOUT, BUT SCATTERED CONVECTION IS STILL POSSIBLE. DEWPOINTS WILL
CONTINUE TO GRADUALLY DROP THROUGH THE PERIOD ALLOWING FOR MORE
COMFORTABLE SUMMER WEATHER.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE OVERALL LARGE SCALE PATTERN THROUGH THE PERIOD WILL FEATURE A
RELATIVELY FLAT UPPER LEVEL RIDGE OVER THE GREAT LAKES WITH A WEAK HIGH AT
THE SURFACE.  WE SHOULD BE DRY FOR THE MOST PART AS WELL.  DO NOT
EXPECT ANY BIG TIME SUMMER HEAT AS THE MORE ZONAL FLOW SUPPRESSES
THE HOT TEMPERATURES TO SOMEWHAT LOWER LATITUDES ACROSS THE EAST.
ALL IN ALL HOWEVER IT SHOULD BE A RETURN TO COMFORTABLE SUMMER
WEATHER FOR WNY.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
MVFR AND VFR FLIGHT CONDITIONS ARE FOUND ACROSS THE REGION AT 06Z
THIS MORNING WITH OVERNIGHT CONVECTION CONTINUING. THUNDERSTORMS
ALONG A SLOWLY NORTHWARD PUSHING WARM FRONT WILL CONTINUE ACROSS WNY
AND NORTHERN CNY...INCLUDING THE KBUF...KIAG...AND KROC AIRPORTS
THROUGH DAWN. SHOWERS AND THUNDERSTORMS WILL CONTINUE BEFORE DRIER
AIR PUSHES INTO THE REGION FROM THE SOUTHWEST LATER IN THE MORNING
AND AFTERNOON HOURS. WITH PLENTIFUL MOISTURE FOR THESE STORMS TO
FEED OFF...ANY THUNDERSTORM TODAY COULD REDUCE VISIBILITIES TO IFR
OR LOWER TEMPORARILY. HOWEVER TIMING IS UNCERTAIN AND WILL BE HARD
TO INCLUDE IN THE TAF FORECAST. CONDITIONS WILL IMPROVE TO VFR
FLIGHT CONDITIONS IN THE AFTERNOON FIRST ACROSS THE SOUTHERN TIER
AND LATER TO OUR EAST ACROSS THE NORTH COUNTRY IN THE EVENING
HOURS.

OUTLOOK...
THURSDAY AND FRIDAY...VFR/MVFR WITH A FEW ROUNDS OF SHOWERS AND
THUNDERSTORMS.
SATURDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.
SUNDAY...VFR.

&&

.MARINE...
EAST TO NORTHEAST WINDS WILL INCREASE SOMEWHAT LATER TONIGHT AND
WEDNESDAY MORNING...ESPECIALLY ON LAKE ONTARIO. THIS WILL PRODUCE
SOME CHOPPY CONDITIONS ON THE WEST END OF THE LAKE...BUT WINDS AND
WAVES ARE EXPECTED TO REMAIN JUST BELOW SMALL CRAFT CRITERIA. A WARM
FRONT WILL LIFT SLOWLY NORTHEAST ACROSS THE LOWER LAKES ON WEDNESDAY
WITH WINDS BECOMING SOUTH ON LAKE ERIE DURING THE MORNING...AND ON
LAKE ONTARIO BY EVENING. WINDS AND WAVES ARE EXPECTED TO REMAIN
BELOW SMALL CRAFT CRITERIA THROUGH AT LEAST THURSDAY...ALTHOUGH ANY
THUNDERSTORMS MAY PRODUCE LOCALLY GUSTY WINDS AND HIGHER WAVES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK/THOMAS
SHORT TERM...TAN
LONG TERM...TAN
AVIATION...THOMAS
MARINE...HITCHCOCK
Hazardous weather outlook, Jun 21, 12:15 PM EDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1215 PM EDT TUE JUN 21 2011

NYZ001>005-010>014-019>021-085-221615-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
1215 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE REGION ON
WEDNESDAY. WHILE NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...A
FEW ISOLATED STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL...
ESPECIALLY ACROSS THE WESTERN SOUTHERN TIER. SOME OF THE STORMS
MAY ALSO BE SLOW MOVING AND PRODUCE LOCALLY HEAVY RAINFALL.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ON THURSDAY. SOME OF
THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL...ESPECIALLY DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-221615-
OSWEGO-JEFFERSON-LEWIS-
1215 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND
EVENING. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT MAY
CONTAIN SMALL HAIL AND LOCALLY HEAVY RAINFALL.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ON THURSDAY. SOME OF
THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL...ESPECIALLY DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-221615-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1215 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND AGAIN ON
THURSDAY. SOME OF THESE STORMS MAY CONTAIN GUSTY WINDS AND HAIL
ALONG WITH LOCALLY HIGHER WAVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Jun 22, 12:06 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1206 AM EDT WED JUN 22 2011

NYZ001-010>012-220515-
NIAGARA-NORTHERN ERIE-GENESEE-WYOMING-
INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO...BATAVIA...
WARSAW
1206 AM EDT WED JUN 22 2011

...THUNDERSTORMS MOVING ACROSS THE AREA...
AT MIDNIGHT...A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS
EXTENDED FROM THE BUFFALO METRO AREA...SOUTHEAST TO WESTERN
WYOMING COUNTY. THIS LINE WILL CONTINUE TO MOVE NORTHEAST AT ABOUT
25 MPH AND REACH LOCKPORT AND BATAVIA BY 1 AM. LOOK FOR LOCALLY
HEAVY DOWNPOURS AND FREQUENT LIGHTING AS THIS LINE PASSES.
RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH CAN BE EXPECTED
OVER MOST AREAS AS THE STORM PASSES...WITH LOCALLY HIGHER AMOUNTS.

SFM
Special weather statement, Jun 22, 12:47 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1247 AM EDT WED JUN 22 2011

NYZ019-020-085-220600-
CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...ORCHARD PARK...
SPRINGVILLE
1247 AM EDT WED JUN 22 2011

...THUNDERSTORMS MOVING INTO THE AREA...
AT 1245 AM...A LINE OF THUNDERSTORMS WAS JUST ENTERING WESTERN
CHAUTAUQUA COUNTY AND EXTENDED SOUTH INTO WESTERN PENNSYLVANIA.
THIS ACTIVITY WILL CONTINUE TO MOVE NORTHEAST AT 40 MPH AND
OVERSPREAD THE ENTIRE REGION THROUGH 2 AM. LOOK FOR LOCAL
DOWNPOURS AND FREQUENT LIGHTNING AS THESE STORMS PASS. POOR
DRAINAGE FLOODING IS POSSIBLE IN HEAVIER STORMS.

SFM
Special weather statement, Jun 22, 1:35 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
135 AM EDT WED JUN 22 2011

NYZ001-002-010>012-220700-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW
135 AM EDT WED JUN 22 2011

...MORE THUNDERSTORMS MOVING INTO THE AREA...
AT 135 AM...A LARGE AREA OF SHOWERS AND THUNDERSTORMS COVERED THE
NIAGARA PENINSULA...EASTERN LAKE ERIE...AND CHAUTAUQUA COUNTY OF
NEW YORK. THIS ACTIVITY...ALONG A WARM FRONT...WILL CONTINUE TO
MOVE NORTHEAST AND CROSS THE REGION BETWEEN 2 AND 4 AM. MOST AREAS
WILL RECEIVE ANOTHER HALF INCH OR SO OF RAIN...BUT LOCALLY UP TO
AN INCH IS POSSIBLE IN HEAVIER STORMS. THIS WILL COME IN ADDITION
TO THE LOCALLY HEAVY THUNDERSTORMS WHICH CROSSED THE BUFFALO
METRO AREA BETWEEN MIDNIGHT AND 1 AM AND DROPPED OVER AN INCH AT
THE AIRPORT. MOTORISTS SHOULD BE ALERT TO PONDING ON AREA
ROADWAYS.

SFM
Special weather statement, Jun 22, 1:47 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
147 AM EDT WED JUN 22 2011

NYZ003-013-014-021-220900-
MONROE-LIVINGSTON-ONTARIO-ALLEGANY-
INCLUDING THE CITIES OF...ROCHESTER...GENESEO...CANANDAIGUA...
WELLSVILLE
146 AM EDT WED JUN 22 2011

...THUNDERSTORMS MOVING INTO THE REGION...
AT 145 AM..A BAND OF SHOWERS AND THUNDERSTORMS EXTENDED ACROSS
ORLEANS AND MONROE COUNTIES AND DOWN INTO WESTERN ONTARIO COUNTY.
THIS ACTIVITY WILL CONTINUE TO MOVE NORTHEAST AT 25 MPH AND
OVERSPREAD THE ROCHESTER METRO AREA BY 2 AM. ADDITIONAL
THUNDERSTORMS APPROACHING BUFFALO WILL CROSS THE REGION BETWEEN 3
AND 5 AM. LOOK FOR LOCALLY ONE HALF TO ONE INCH OF RAIN WITH
PONDING IN LOW LYING AREAS.

SFM
Special weather statement, Jun 22, 2:03 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
203 AM EDT WED JUN 22 2011

NYZ019-020-085-220730-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-
203 AM EDT WED JUN 22 2011

...LINE OF STRONG THUNDERSTORMS LIFTING ACROSS THE AREA...

* AT 200 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES
  NORTHWEST OF DERBY TO NORTH COLLINS TO SALAMANCA...AND MOVING
  NORTHEAST AT 45 MPH.

THE STEADY RAIN WILL TAPER OFF FROM THE SOUTHWEST ACROSS CHAUTAUQUA
COUNTY BETWEEN 2 AND 3 AM...WHILE A LINE OF STRONG THUNDERSTORMS
WILL BRING MORE HEAVY RAIN TO CATTARAUGUS AND SOUTHERN ERIE
COUNTIES. ANOTHER INCH OF RAIN CAN BE EXPECTED OVER THESE AREAS
BEFORE IT TAPERS OFF DURING THE WEE HOURS.

THESE STORMS WILL PRODUCE VERY HEAVY RAIN...AND COULD CAUSE
LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4227 7977 4242 7946 4250 7935 4256 7916
      4271 7904 4274 7895 4275 7848 4249 7849
      4250 7833 4200 7833 4199 7931 4200 7977

RSH
Special weather statement, Jun 22, 2:14 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
214 AM EDT WED JUN 22 2011

NYZ001-002-010>012-220745-
ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-WYOMING NY-
214 AM EDT WED JUN 22 2011

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 12 MILES WEST OF NIAGARA FALLS TO BUFFALO TO 11 MILES
  SOUTHWEST OF JAVA CENTER...AND MOVING NORTHEAST AT 40 MPH.

THIS ACTIVITY...ALONG A WARM FRONT...WILL CONTINUE TO MOVE NORTHEAST
AND CROSS THE REGION THROUGH 4 AM. MOST AREAS WILL RECEIVE
ANOTHER HALF INCH OR SO OF RAIN...BUT LOCALLY UP TO AN INCH IS
POSSIBLE IN HEAVIER STORMS. THIS WILL COME IN ADDITION TO THE
LOCALLY HEAVY THUNDERSTORMS WHICH CROSSED THE BUFFALO METRO AREA
BETWEEN MIDNIGHT AND 1 AM AND DROPPED OVER AN INCH AT THE AIRPORT.
MOTORISTS SHOULD BE ALERT TO PONDING ON AREA ROADWAYS.

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4327 7907 4334 7875 4339 7814 4337 7802
      4272 7799 4254 7810 4254 7843 4290 7843
      4288 7890 4294 7892 4295 7897 4299 7903
      4306 7901 4307 7907

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 10:37 PM EDTSpecial Weather StatementBUFErie53 min
Jun 21, 10:45 PM EDTSevere Thunderstorm WarningBUFErie25 min
Jun 22, 12:29 AM EDTSpecial Marine WarningBUF61 min
Jun 22, 2:03 AM EDTSpecial Weather StatementBUFCattaraugus, Chautauqua87 min
Jun 22, 2:39 AM EDTAreal Flood AdvisoryBUFAllegany, Cattaraugus, Erie, Wyoming2 hr
Jun 22, 3:30 AM EDTAreal Flood AdvisoryBUFAllegany3 hr

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.